Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for fever with canker sores in mouth

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Mon, 25 Aug 2014 in Medicines and Side Effects
Question: My son is having fever (often 102 degrees F) with canker sores in the mouth for nine days now. No other symptoms except fatigue, low appetite and blood pressure of 100/70. He is aged 24 and lean. Has taken vitamin tablets, paracetamol and Mox (amoxyline) with little effect. Is it advisable for him to take sumo tablet prescribed by the doctor as it contains nimesulide? Continuing with intake of vitamins C, B Complex etc. What is your advice?
doctor
Answered by Dr. Anshul Varshney 53 minutes later
Brief Answer:
Give Paracetamol

Detailed Answer:
Dear Friend.
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
As far as your query is concerned I won't advise using Nimuselide at all as you are right it effects liver.
For fever and body pains you can simply give him Paracetamol 650 mg. He can even continue with medicines. I would advise to give him a multivitamin that contains Zinc like Zincovit.
Important here is that of his fever is persisting and his mouth sores have not relieved then he should get a work up investigations.
If his fever has subsided and he just has residual weakness then he just requires multivitamin and maintain his hydration.
Give Paracetamol in case of body aches.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney 3 days later
He is having intermittent fever even after 10 days and two courses of antibiotics. Fever will subside only if Nimesulide is used. Paracetamol has little effect. The sores, however, have started to slowly diminish and disappear.
He had typhoid a month ago. A friend of his who had typhoid a week ahead of him is also having fever and is developing sores in the mouth. Is this related to typhoid in anyway? Both live in XXXXXXX where antibiotics are used to grow chicken.
doctor
Answered by Dr. Anshul Varshney 9 hours later
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
I understand your concern. See mouth sores are not classically related to typhoid. Without seeing them it would be difficult to comment.
Since you are in XXXXXXX I can tell you that these days in NCR region we are getting patients with Viral fever that lasts up to or even more then 10 days.
He must have been prescribed broad spectrum antibiotics that would have covered typhoid of any.
So you can wait for 2 days more since fever is resolving. If it further persists see a well versed physician and get investigated.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Canker

doctor1 MD

Hello I have a 15 yr old daughter that has two (I am assuming lymph nodes) knots behind her right ear located on her mastoid bone that are painful. These places come and go. The last time it was noticable was in July of this year. She as seen her doctor that was not concerned. This may sound crazy but we have noticed these places appear about a week before her period. She also has battled with canker sores in her mouth on and off for several years. She is very active and in good health otherwise. Do you think in anyway this could be related to her menstural cycle / hormones? We have also noticed when the knots appear it is when she has been under more stress than normal and also when she has the canker sores and some acne before starting her period.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I️ started out with canker sores and cold sores. Now my tongue is twitching on one side Why has that started the doctor I️ saw said I️ had a viral infection. Concerned about my tongue

doctor1 MD

I have been getting canker sores non-stop for the past year(only they go away when i take steroids for my back). I now have chapped and very itchy lips and chin that wont go away(again, gets better with steroids and then comes back). My MD says...

doctor1 MD

My husband has crohn's disease and the inside of his mouth - the cheeks are swollen. His face also looks puffy from the outside. He had canker sores in the back of his mouth but they are gone now. He has been taking forvia vitamins for a few weeks now. His doctor did blood tests and his b12 levels are ok.

doctor1 MD

I have a recurring blister like canker sore on my bottom lip, I am 31 years old and have gotten canker sores before not recurring in the same spot and not as often as this has been though. I get it, take L-lysine a few times (an amazing help for canker sores) a day and then it goes away only to return a few days to a week later. Should I be concerned?

doctor1 MD

Hello Doctors, I was recently put on Augmentin 875mg for 10 days for a sinus problem. However, I was reading that some side effects include loose or watery stool which I got the same day I started taking it (right after the second pill). My stool was very watery for the first 2-3 times and it became loose but still a bit watery. Also, I have noticed that I have had a significant breakout of canker sores on the roof of my mouth and inner lips. I have had one or two really big canker sores prior to starting Augmentin but as soon as I started Augmentin, the sores seemed to have gotten worse. I have about 9-10 and a few more that I can see that are coming along soon. I called my doctor to ask if i should stop taking Augmentin but she has not called me back yet and its been a few hours. Im wondering if I should stop the Augmentin now and if the canker sore breakout is related? Thank you for your time.